MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 7, TAPER 12/14

ZIMMER GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 7, TAPER 12/14
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: biolox delta, ceramic femoral head, m, 36/0, taper 12/14, catalog no#: 00-8775-036-02, lot#: 2946139.Therapy date: (b)(6) 2018.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the explanted devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient has been implanted on right side and underwent revision due to periprosthetic fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr-review: ref:01.06010.107 ; lot:2924249 - yield:40 - delivered:39 - scrapped:01 - reason for scrapping:surface damages the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: bone fracture event description: it was reported that the avenir müller stem was revised 6 days after implantation due to periprosthetic fracture which may have occurred intraoperatively.Review of received data: - 1 x-ray dated (b)(6) 2018 is received for the investigation.It can not be said with certainty whether a fracture or fissure can be detected in the area of the stem.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment./ all involved devices are intended for treatment.- surgical technique was not reviewed as no surgical report was received to compare whether the surgical technique was followed or not.Conclusion summary: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).In the case of a mismatch between the stem and the femur, it is possible in principle for a fissure or fracture to occur during cementless stem implantation.However, it is unknown whether the bone fracture occurred during operation or after the operation.The received x-ray did not confirm any existence of a bone fracture.Based on the given information the complaint could not be confirmed.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Additional information was received.Concomitant medical products: associated item number: 00877503602.Item name: biolox delta, ceramicfemoral head, m, 36/0, taper 12/14.Lot #2946139.Associated item number: 12-115121.Item name: cer bioloxd mod hd 36mm std nk.Lot # 2943888.Associated item number: 010000668.Item name.G7 pps ltd acet shell 62h.Lot # 3881609.Associated item number: 010000860.Item name: g7 neutral e1 liner 36mm h.Lot # 3873835.Associated item number: 11-300818.Item name: arcos 18x150mm spl tpr dist m.Lot # 842240.Associated item number: 11-301353.Item name: arcos con sz c hi 80mm m sz c.Lot # 729060.Associated item number: 00223200418.Item name: cable cerclage cable with crimp 1.8 mm dia.635 mm length.Lot # 64123314.Associated item number: 00223200418.Item name: cable cerclage cable with crimp 1.8 mm dia.635 mmlength.Lot # 6412331.X-rays were received and will be reviewed within investigation process.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No event update.

Brand Name
AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 7, TAPER 12/14
Common Device Name
AVENIR MULLER, STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8150613
Report Number0009613350-2018-01213
Device Sequence Number268388
Product Code LZO
UDI-Device Identifier00889024479548
UDI-Public00889024479548
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number01.06010.107
Device Lot Number2924249
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer11/29/2018
06/24/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date12/12/2018
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight141